Arkansas, 2013Flash Flood in Arkansas, July 26, 2013
July 26, 2013 · NWS LZK · 1 event in 1 county or zone
An approaching cold front triggered numerous showers and thunderstorms on the afternoon and evening of the 26th. Isolated flash flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered numerous showers and thunderstorms on the afternoon and evening of the 26th. Isolated flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 26, 5:45 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 26, 5:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI JUL 26 2013
.AVIATION...
A LARGE AREA OF RAIN CONTINUES TO MOVE ACROSS THE STATE. A FEW
THUNDERSTORMS ARE NOTED IN WEST CENTRAL SECTIONS. THE RAIN WILL
CONTINUE MUCH OF THE NIGHT AND WILL END LASTLY AT LLQ SATURDAY
MORNING. MVFR TO LIFR CONDITIONS ARE EXPECTED BEFORE IMPROVEMENT
BEGINS SATURDAY MORNING. CLOUDS WILL DISSIPATE LATE MORNING
SATURDAY AND IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT FRI JUL 26 2013/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE AMOUNTS OF RAIN...HEAVY AT
TIMES...AND POTENTIAL FOR FLASH FLOODING WITH THE CURRENT ON GOING
SYSTEM. SEVERE STORM THREAT WILL BE LOW WITH THIS SYSTEM. THEN
NEXT CHANCE OF CONVECTION LATER SUNDAY TO MONDAY AND CONCERN FOR
RAIN AMOUNTS AND SEVERE THREAT. OTHERWISE TEMPERATURES WILL BE
OVERALL BELOW NORMAL MUCH OF THE PERIOD.
AREA OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS MOVING ACROSS
WESTERN TO CENTRAL AR THIS AFTERNOON. RAIN AMOUNTS HAVE BEEN
OVERALL LIGHT TO MODERATE WITH A FEW LOCATIONS...SW AR...HAVING A
BIT HEAVIER AMOUNTS AROUND AN INCH TO HIGHER AMOUNTS. AT THIS TIME
NO FLASH FLOODING HAS OCCURRED TO SLOW PROGRESS OF SYSTEM AND A
BIT LACK OF STRONG LIFT. DID SEE A SPLIT IN THE UPPER ENERGY WITH
A SURGE GOING EAST TO MO...WHILE OTHER SE OK...NE TX...TO SW AR
AND N LA. SURFACE LOW AND MCV WAS OVER NE TX AND MODELS DO MOVE
THIS EAST TO ENHANCE POP CHANCES THIS AFTERNOON TO TONIGHT AND
SATURDAY MORNING...BEFORE MOVING EAST OF AR LATER SATURDAY. SHORT
RANGE MODELS...WRF AND HRRR...HAVE THE AREA OF RAIN GRADUALLY
MOVING ACROSS THE STATE WITH THE UPPER AND SURFACE SYSTEMS. WILL
UPDATE FLASH FLOOD WATCH AND ADJUST HEAVIER RAIN A BIT MORE
SOUTH...AND BRING AMOUNTS DOWN JUST A BIT. MAY ADD A FEW MORE
COUNTIES OVER SOUTHERN AR TO WATCH.
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
WILL ADJUST HEAVIER RAIN AMOUNTS A BIT MORE SOUTH BASED ON LATEST
TRENDS AND LATEST HPC QPF FORECASTS. WILL KEEP LIKELY TO CAT RAIN
AMOUNTS THE REST OF TODAY...INTO TONIGHT. UPDATED FLASH FLOOD
WATCH AND LOWERED JUST A BIT RAIN AMOUNTS DUE TO LATEST MODEL
FORECASTS AND HPC FORECASTS. RAIN AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED HIGHER AMOUNTS TO AROUND 3 INCHES ARE EXPECTED OVER THE
NEXT 36 HOURS...AS THE SYSTEM...UPPER AND SURFACE...MOVE THROUGH
AR. BEST CHANCES OF RAIN WILL BE CURRENT...AND TONIGHT. RISK OF
FLASH FLOODING CONTINUES ESPECIALLY LATER DAY AND TONIGHT AS THE
AMOUNTS SLOWLY INCREASE. SEVERE STORM THREAT WILL REMAIN VERY LOW AND
BE ONLY ISOLATED DUE LACK OF HEATING WITH THE PRIMARYLY A STRATA
FORM RAIN EVENT. THE SURFACE LOW DOES BRING A FRONT WITH IT
THROUGH THE STATE ON SATURDAY...TAKING RAIN CHANCES TO THE EAST.
SKIES BEGIN CLEARING LATER SATURDAY TO SUNDAY...BECOMING MOSTLY
SUNNY ON SUNDAY. THEN THE NEXT STORM SYSTEM FORMS OVER THE CENTRAL
PLAINS...AND BRINGS THE NEXT CHANCE OF CONVECTION TO NW AR LATE
SUNDAY...THEN OVER MUCH OF THE STATE ON MONDAY. THE CONTINUED
UPPER NW FLOW HAS PLENTY OF ENERGY TO DEVELOP THE CONVECTION. AT
THIS TIME ANY SEVERE THREAT IS UNCERTAIN BUT APPEARS LOW AT THIS
TIME. THIS SYSTEM GRADUALLY MOVES E NE WITH RAIN HOLDING INTO THE
MONDAY NIGHT PREIOD. OTHERWISE...TEMPERATURES WILL HOLD MAINLY
BELOW NORMAL WITH HIGHS FROM THE MID 70S TO 80S...WHILE LOWS IN
THE 60S TO LOWER 70S.
LONG TERM...TUESDAY THROUGH FRIDAY
UNSETTLED WEATHER WILL CONTINUE...AS NORTHWEST FLOW REMAINS
ACROSS THE REGION. SYSTEM WILL MOVE ACROSS THE NORTHEAST...WITH
PRECIP CHANCES REMAINING ACROSS THE NORTHEAST HALF TUESDAY.
ANOTHER WEAK FRONT WILL MOVE INTO THE REGION WEDNESDAY INTO
THURSDAY...BUT WILL STALL OR WASH OUT. WITH LIMITED
MOISTURE...HAVE KEPT RAIN CHANCES SMALL. TEMPERATURES WILL REMAIN
NEAR NORMAL...WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 63 84 60 85 / 60 10 10 10
CAMDEN AR 67 86 65 91 / 90 30 10 10
HARRISON AR 60 80 59 83 / 60 10 10 10
HOT SPRINGS AR 65 84 65 87 / 80 10 10 10
LITTLE ROCK AR 66 84 62 86 / 80 20 10 10
MONTICELLO AR 69 84 66 89 / 90 40 10 10
MOUNT IDA AR 63 84 61 86 / 80 10 10 10
MOUNTAIN HOME AR 61 82 58 84 / 60 10 10 10
NEWPORT AR 64 83 60 84 / 60 20 10 10
PINE BLUFF AR 66 84 64 88 / 80 30 10 10
RUSSELLVILLE AR 64 86 63 89 / 70 10 10 10
SEARCY AR 65 84 61 85 / 70 20 10 10
STUTTGART AR 67 84 62 86 / 70 30 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR CLARK-DALLAS-
GARLAND-GRANT-HOT SPRING-LOGAN-MONTGOMERY-OUACHITA-PERRY-PIKE-
POLK-PULASKI-SALINE-SCOTT-YELL.
&&
AVIATION...51
Hazardous weather outlook, Jul 26, 4:00 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 26 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LARGE OF SHOWERS AND EMBEDDED THUNDERSTORMS...ACROSS KANSAS AND
OKLAHOMA...WILL MOVE INTO WESTERN ARKANSAS LATER THIS MORNING. THE
ACTIVITY WILL EVENTUALLY AFFECT THE REMAINDER OF THE STATE LATER
TODAY AND TONIGHT. SOME STRONG AND SEVERE STORMS WILL BE POSSIBLE
WITH THIS SYSTEM...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...RESULTING IN
A THREAT OF FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ABOUT THE WESTERN HALF OF ARKANSAS TODAY AND
THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE AFOREMENTIONED STORM SYSTEM WILL SHIFT EAST OF ARKANSAS ON
SATURDAY...WITH RAINFALL DIMINISHING. SLIGHTLY COOLER AND DRIER AIR
WILL FILTER INTO THE NATURAL STATE FOR THE REMAINDER OF THE WEEKEND.
THE NEXT SIGNIFICANT CHANCE OF RAINFALL WILL RETURN TO THE MID SOUTH
MONDAY AND TUESDAY...AS ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM
THE PLAINS STATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Flash Flood, Polk
- When
- July 26, 6:15 PM CST to 7:30 PM CST
- Where
- Polk County, 2.93 mi NW of Ink to 1.54 mi W of Mountain Fork
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.608, -94.159
Water was over some roads in and around Mena, and also on some county roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Damaging Wind in Wisconsin, July 26, 2013$18,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Damaging Winds and Lightning Strike in Arkansas, July 26, 2013$10,000 · 57 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456066.